MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN135T90
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-00193.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a pelvis congestion using a lantern delivery microcatheter (lantern) and ruby coils.During the procedure, while attempting to advance a lantern through a non-penumbra 5f diagnostic catheter, the physician experienced resistance and subsequently, the lantern became stuck.Therefore, the physician removed the lantern and swapped out the diagnostic catheter for another non-penumbra 5f diagnostic catheter.The physician then advanced a non-penumbra microcatheter through the diagnostic catheter and attempted to advance a new ruby coil through the microcatheter.While attempting to advance the ruby coil through the microcatheter, the physician did not mention feeling any resistance but subsequently kinked the ruby coil pusher assembly.Therefore, the ruby coil was removed and the procedure was completed using additional ruby coils, pod coils, pod packing coils and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6329348
Report Number3005168196-2017-00192
Device Sequence Number16312098
Product Code DQY
UDI-Device Identifier00814548016665
UDI-Public00814548016665
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/13/2018
Device Catalogue NumberPXSLIMLAN135T90
Device Lot NumberF66723
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age23 YR